MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46141
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during the treatment of a kidney puncture, the biwire nitinol hydrophilic wire guide split apart.The user reported no resistance during wire advancement during the procedure.Part of the wire was left inside the patient.An additional surgery is scheduled for (b)(6) 2021 to remove the separated portion of the wire from the patient.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: b5 h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 02aug2021.The separated segment of the device was successfully removed from the patient.The patient outcome was "good".
 
Additional Manufacturer Narrative
Event summary: it was reported that during the treatment of a kidney puncture, the biwire nitinol hydrophilic wire guide split apart.The user reported no resistance during wire advancement during the procedure.Part of the wire was left inside the patient.The separated segment of the device was successfully removed from the patient during a later procedure.The patient outcome was "good".The patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection of the device were conducted during the investigation.Two devices in open pouches were returned for investigation.One device appears undamaged and is presumably the device that was used to retrieve the part of the original wire guide left behind in the patient.The second device appeared to have split from the black coating.The coating appeared to begin stripping off at approximately 16 cm from distal tip as though scraped.The damage continued towards the distal tip and progressively worsened before a split in the coating 9 cm from distal tip.A review of the device history conducted by the device supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested and was determined to be acceptable.The supplier investigation concluded that the product met specification at the time of shipment.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which caution, ¿manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access.¿ the ifu further states, ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ based on the available information, cook has concluded that a cause for this event could not be established.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12053344
Report Number1820334-2021-01586
Device Sequence Number3502414
Product Code OCY
UDI-Device Identifier00827002461413
UDI-Public(01)00827002461413(17)231209(10)71001184
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberG46141
Device Catalogue NumberBW-035150
Device Lot Number71001184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Initial Date Received by Manufacturer 06/17/2021
Supplement Date Received by Manufacturer08/02/2021
10/21/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date08/20/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMP 10FR 2.5ML BALLOON NEPHROSTOMY SET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR